MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.018S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2021, using reamer irrigator aspirator (ria) ii for femur fracture, a 1mm reamer for 9mm nail was used.The surgeon was aggressively reaming with ria 2 even after being instructed on proper usage since the cortical bone was dense.A bend was placed distally near the end of the ball tip reaming rod.The surgeon still tried advancing the ria 2 but was not able to advance anymore.He then finished reaming.It was observed that if there is a bend in the reaming rod you cannot advance the reamer over the reaming rod.It was also determined that the reamer head broke because after the reamer head was retrieved there were remnants that showed up on the image in the distal femur.There was a five (5) minutes surgical delay.The patient and procedure outcome were unknown.This report involves one (1) 11.0mm reamer head for ria 2 sterile.This is report 5 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12782390
Report Number2939274-2021-06583
Device Sequence Number3885195
Product Code HTO
UDI-Device Identifier10886982273963
UDI-Public(01)10886982273963
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.018S
Device Catalogue Number03.404.018S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0573-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVE SHAFT FOR RIA 2 520MM; RIA 2 BONE HARVESTING KIT 520MM STERILE; RIA 2 BONE HARVESTING KIT 520MM STERILE; RIA 2 BONE HARVESTING KIT 520MM STERILE; RIA 2 BONE HARVESTING KIT 520MM STERILE; UNK - REAMING RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexMale